Alert archive / New Mexico / High Wind Watches in 2013

High Wind Watch 2, NWS Midland/Odessa, TX

January 27, 2013Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind watch at Jan 27, 2013, 1:21 PM MST for Eddy County, New Mexico. It took effect at Jan 29, 2013, 2:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 27, 2013, 1:21 PM MST (20:21 UTC)
In effect from
Jan 29, 2013, 2:00 AM MST
Expired
Jan 28, 2013, 1:20 PM MST
In force
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS74 KMAF 272021
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
221 PM CST SUN JAN 27 2013

NMZ027-TXZ057-074-258-281100-
/O.NEW.KMAF.HW.A.0002.130129T1200Z-130130T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
221 PM CST SUN JAN 27 2013 /121 PM MST SUN JAN 27 2013/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* EVENT...HIGH WINDS IN THE TRANS PECOS MOUNTAINS.

* TIMING...TUESDAY MORNING THROUGH TUESDAY EVENING...

* WINDS...WEST WINDS 35 TO 55 MPH GUSTS OF 60 TO 70 MPH.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY MAINTAINING
  CONTROL. LIGHT AIRCRAFT FLYING NEAR MOUNTAINS WILL EXPERIENCE
  SEVERE TURBULENCE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT SEVERE TURBULENCE...
OR STRONG DOWNWARD AIRFLOWS IN THE VICINITY OF THE MOUNTAINS.
PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE
OF MOUNTAIN WAVE ACTIVITY.

&&

$$
2 follow-up statements
653 
WWUS74 KMAF 281001
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
401 AM CST MON JAN 28 2013

...STRONG WINDS EXPECTED IN THE MOUNTAINS TODAY AND TUESDAY...

.AN UPPER LEVEL TROUGH WILL DIG INTO THE WESTERN U.S. TODAY
BRINGING STRONG WINDS TO THE GUADALUPE MOUNTAINS...THEN WILL MOVE
ACROSS THE AREA TUESDAY EXPANDING THE STRONG WINDS SOUTH INTO THE
DAVIS MOUNTAINS.

NMZ027-TXZ258-282100-
/O.NEW.KMAF.HW.W.0002.130128T1800Z-130129T0000Z/
/O.EXT.KMAF.HW.A.0002.130129T0900Z-130130T0600Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
301 AM MST MON JAN 28 2013

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON...
...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST THIS AFTERNOON. 

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS.

* TIMING...THIS AFTERNOON AND AGAIN EARLY TUESDAY MORNING THROUGH
  TUESDAY EVENING...

* WINDS...TODAY WEST WINDS 35 TO 55 MPH GUSTS UP TO 65 MPH.
  TUESDAY WEST WINDS 40 TO 60 MPH WITH GUSTS TO 80 MPH.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY 
  MAINTAINING CONTROL. LIGHT AIRCRAFT FLYING NEAR MOUNTAINS WILL 
  EXPERIENCE SEVERE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-282100-
/O.EXT.KMAF.HW.A.0002.130129T0900Z-130130T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
401 AM CST MON JAN 28 2013

...HIGH WIND WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

* EVENT...HIGH WINDS IN THE TRANS PECOS MOUNTAINS.

* TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY EVENING...

* WINDS...WEST WINDS 35 TO 55 MPH GUSTS OF 60 TO 70 MPH.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY 
  MAINTAINING CONTROL. LIGHT AIRCRAFT FLYING NEAR MOUNTAINS WILL 
  EXPERIENCE SEVERE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT SEVERE
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS IN THE VICINITY OF THE
MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR
OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$
915 
WWUS74 KMAF 282020
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
220 PM CST MON JAN 28 2013

...STRONG WINDS EXPECTED IN THE MOUNTAINS TODAY AND ALL AREAS 
TUESDAY...

.AN UPPER LEVEL TROUGH APPROACHING FROM THE WEST TODAY IS
RESULTING IN STRONG WINDS ACROSS THE GUADALUPE MOUNTAINS. WIND
SPEEDS WILL DECREASE BELOW WARNING CRITERIA AFTER SUNSET THEN
INCREASE ONCE AGAIN AREAWIDE BEGINNING EARLY TUESDAY MORNING.
HIGHEST WINDS WILL BE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS
HOWEVER VERY WINDY CONDITIONS CAN BE EXPECTED FOR THE SOUTHEAST
NEW MEXICO PLAINS AND MUCH OF WEST TEXAS TUESDAY AFTERNOON. WINDS
SPEEDS WILL DECREASE AROUND SUNSET FOR MUCH OF THE AREA HOWEVER
WINDS ACROSS THE MOUNTAIN REGIONS MAY MAINTAIN HIGH WIND WARNING
CRITERIA UNTIL MIDNIGHT WEDNESDAY MORNING.

NMZ027-TXZ258-290430-
/O.UPG.KMAF.HW.A.0002.130129T0900Z-130130T0600Z/
/O.NEW.KMAF.HW.W.0003.130129T0900Z-130130T0600Z/
/O.CON.KMAF.HW.W.0002.000000T0000Z-130129T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
120 PM MST MON JAN 28 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 PM MST TUESDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS IN THE GUADALUPE MOUNTAINS.

* TIMING...THIS AFTERNOON AND AGAIN EARLY TUESDAY MORNING 
  THROUGH TUESDAY NIGHT... 

* WINDS...TODAY WEST WINDS 35 TO 50 MPH GUSTS UP TO 60 MPH.
  TUESDAY WEST WINDS 45 TO 60 MPH WITH GUSTS TO 80 MPH.

* IMPACTS...TRAVEL THROUGH GUADALUPE PASS WILL BE DIFFICULT FOR
  HIGH PROFILE VEHICLES. DANGEROUS HIKING CONDITIONS. CLEAR AIR
  TURBULENCE FROM MOUNTAIN WAVES WILL MAKE FLIGHT CONDITIONS HAZARDOUS
  FOR LOW FLYING LIGHT AIRCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-074-290430-
/O.UPG.KMAF.HW.A.0002.130129T0900Z-130130T0600Z/
/O.NEW.KMAF.HW.W.0003.130129T0900Z-130130T0600Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
INCLUDING THE CITIES OF...VAN HORN...ALPINE...FORT DAVIS
220 PM CST MON JAN 28 2013

...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* EVENT...HIGH WINDS IN THE TRANS PECOS MOUNTAINS.

* TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY NIGHT...

* WINDS...WEST WINDS 35 TO 55 MPH GUSTS OF 60 TO 70 MPH.

* IMPACTS...HIGH PROFILE VEHICLES WILL HAVE DIFFICULTY 
  MAINTAINING CONTROL. LIGHT AIRCRAFT FLYING NEAR MOUNTAINS WILL 
  EXPERIENCE SEVERE TURBULENCE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT SEVERE
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS IN THE VICINITY OF THE
MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR
OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-075-079>082-
290430-
/O.NEW.KMAF.WI.Y.0002.130129T1800Z-130130T0100Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-
HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON
220 PM CST MON JAN 28 2013 /120 PM MST MON JAN 28 2013/

...WIND ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM CST
/6 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO 7 PM
CST /6 PM MST/ TUESDAY. 

* EVENT...VERY WINDY CONDITIONS ACROSS THE SOUTHEAST NEW MEXICO
  AND WEST TEXAS PLAINS INCLUDING LOW ELEVATIONS OF THE TRANS
  PECOS.

* TIMING...TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* WINDS...WEST WINDS 25 TO 35 MPH GUSTS OF 40 TO 50 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. BLOWING DUST WILL ALSO
DEVELOP ACROSS THESE AREAS.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 27, 1:14 PM MST, 7 minutes earlier.

Area forecast discussion, Jan 27, 1:14 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
214 PM CST SUN JAN 27 2013

.DISCUSSION...
A BROAD WARM 85H THERMAL RIDGE AND SW LOW LEVEL FLOW HAS PROMOTED A
WELL MIXED LAYER THRU ABOUT 7H AND THUS A VERY WARM DAY...DESPITE
LOW LEVEL MOISTURE HOLDING IN PLACE ACROSS PARTS OF THE PB. SW WIND
AROUND 30KTS AT 7H DOES SUPPORT GUSTY CONDITIONS IN THE GDP MTNS
(45-55 MPH) AND SE NM PLAINS (30-40 MPH) THRU REMAINDER OF THE
AFTERNOON. SUSTAINED WINDS ARE AT 40G55MPH AT MTRGDP/BOWL BUT ELSEWHERE
WINDS ARE 25 TO 35 MPH...THUS DUE TO THE LOCALIZED NATURE WILL OPT
NOT TO ISSUE A SHORT DURATION WARNING. THIS IS AT LEAST THE 3RD DAY
IN A ROW THAT MET GUIDANCE HAS BEEN TOO COOL ACROSS THE PB AND
WILL CONTINUE TO GO ABOVE MOS FOR LOWS. PATCHES OF FOG WILL AGAIN
BE POSSIBLE MONDAY MORNING. LITTLE SENSIBLE CHANGE ON MONDAY PM
EXCEPT THAT MIXED LAYER WINDS ACROSS SE NM/PB WILL BE ABOUT 25KTS
THUS THERE WILL BE MORE WIND. MIXED LAYER WIND IS SIMILAR ACROSS
THE GDP MTNS (30KTS) BUT REMAINS FROM THE SW. AS SUCH EXPECT THAT
THERE WILL BE ONLY LOCAL HIGH WIND CONCERNS (HIEST RIDGES/PASS).
PACIFIC FRONT WILL MOVE THRU THE WRN CWFA AROUND 06Z/TUESDAY OR A
LITTLE EARLIER VEERING WINDS TO THE W. A CROSS SECTION THRU GDP
MTNS SHOWS THIS CLEARLY AND AS A RESULT GENERATES A MODEST MTN
WAVE. HOWEVER A SHARP MID LEVEL TROF AXIS WILL STILL BE W AND THUS
DIMINISHING HIGHER WIND CONCERNS...STILL WILL OPT TO ISSUE A HIGH
WIND WATCH WIND FOR GDP/DAVIS MTNS/VAN HORN AREA FOR TUE. TIMING
IS IN QUESTION AND FOR NOW WILL START WATCH AT 09Z TUESDAY WITH
ADDITIONAL ADJUSTMENTS LIKELY TO BE MADE. A TIGHT MSLP GRADIENT
(4-5MB/100NM) WILL BE IN ALIGNMENT WITH A MIXED LAYER THRU A
25-35KT 85H WIND FIELD WITH INCREASING SUBSIDENCE TUESDAY
AFTERNOON. AS SUCH VERY WINDY CONDITIONS WILL BE
FAVORED...ESPECIALLY FROM AROUND I-20 S WHERE A WIND ADVISORY WILL
EVENTUALLY BE NEEDED ALONG WITH MENTION OF A LEAST LOCAL BLDU.
UNTIL ABOUT 18Z TUESDAY THERE WILL STILL BE MID LEVEL LIFT AND
HIGH BASED -SHRA WILL BE POSSIBLE. A SECONDARY MID LEVEL SPEED MAX
WILL SHOW UP ON BACK SIDE OF TROF AXIS AND GUSTY CONDITIONS WILL
BE LIKELY TO PERSIST INTO TUESDAY NIGHT AND MAY ALSO FAVOR A FEW
MORE HIGH BASED -SHRA. IT WILL 10-15 DEGREES COOLER TUESDAY DESPITE
DOWNSLOPE WINDS. NW MID LEVEL FLOW WILL PERSIST IN WEDNESDAY-
SATURDAY WITH A SHRTWV TROF THURSDAY AND SATURDAY PUSHING DRY
FRONTS INTO THE AREA.

&&

.FIRE WEATHER...
FIRE WX CONCERNS HAVE INCREASED THESE LAST FEW DAYS WITH TODAY BEING
THE 2ND OF 3 DAYS OF ANTICIPATED WARMING/DRYING. EVEN THOUGH IT WILL
BE UNSEASONALLY WARM AGAIN MONDAY THE MIN RH WILL BE THE MITIGATING
FACTOR WITH A SMALL AREA WITHIN THE LOWER ELEVATIONS OF THE TRANS
PECOS BEING THE MOST FAVORED FOR MIN RH TO FALL TO AROUND 15 PCT.
A FIRE DANGER STATEMENT WILL LIKELY SUFFICE. COOLER BUT MUCH STRONGER
WIND TUESDAY. COOL TEMPERATURES WILL KEEP MIN RH/S UP TO 20 PCT IN
MOST PLACES...LOW LEVEL THERMAL RIDGE WILL NOT BE PRESENT. THE DRIEST
AIR WILL COME OUT ACROSS SE NM AND THE WARMEST TEMPERATURES WILL
BE IN THE LOWER ELEVATIONS OF THE TRANS PECOS...THUS THESE 2 AREAS
WILL LIKELY BE THE CLOSET TO NEARING CRITICAL FIRE WX.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 49  75  42  58  /   0   0  10  10
BIG SPRING TX              51  76  46  62  /   0  10  10  10
CARLSBAD NM                47  76  45  58  /   0   0  10  10
DRYDEN TX                  58  81  52  70  /   0  10  10  10
FORT STOCKTON TX           53  80  44  61  /   0   0  10  10
GUADALUPE PASS TX          42  65  35  47  /   0   0  10  10
HOBBS NM                   44  70  39  55  /   0   0  10  10
MARFA TX                   41  70  34  51  /   0   0  10  10
MIDLAND INTL AIRPORT TX    53  76  41  60  /   0  10  10  10
ODESSA TX                  53  76  43  60  /   0  10  10  10
WINK TX                    48  80  41  60  /   0   0  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

TX...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
     THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

&&
Hazardous weather outlook, Jan 27, 12:56 PM MST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
156 PM CST SUN JAN 27 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-282000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
156 PM CST SUN JAN 27 2013 /1256 PM MST SUN JAN 27 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WINDS ARE EXPECTED IN THE GUADALUPE AND DAVIS MOUNTAIN
REGIONS AS WELL AS THE VAN HORN HIGHWAY 54 CORRIDOR MONDAY AND
TUESDAY. STRONGEST WIND SPEEDS OF 35-55 MPH SUSTAINED WILL OCCUR
ON TUESDAY WITH GUSTS UP TO 60-70 MPH POSSIBLE. A HIGH WIND WATCH
IS IN EFFECT FOR THESE AREAS TUESDAY.

GUSTY WINDS ARE ALSO EXPECTED TO AFFECT THE SOUTHEAST NEW MEXICO
PLAINS AND MUCH OF THE REMAINDER OF WEST TEXAS LATE MONDAY
AFTERNOON AND AGAIN ON TUESDAY. SUSTAINED SPEEDS OF 25-35 MPH WITH
GUSTS UP TO 40-50 MPH WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Watches in New Mexico, 2013High Wind Watches in Texas, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.